Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 180, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2020, 3:01 PM EDT for Decatur County, Grady County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 1, 2020, 3:32 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:25 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 1, 1:25 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 125 PM EDT Wed Jul 1 2020 .AVIATION... [Through 18Z Thursday] Showers and thunderstorms will affect the TAF sites this afternoon into this evening with all sites having a significant chance of TSRA. Also expect to see gusty winds as the storms move through the TAF sites. With lower cigs/vsbys could see even LIFR conditions with the thunderstorms but should be fairly short lived. Coverage should decrease overnight. && .PREV DISCUSSION [922 AM EDT]... .NEAR TERM [Through Tonight]... Scattered to numerous thunderstorms will be likely this afternoon and evening as mid level ridging continues to retreat into the southern Plains and mid level troughing digs into the southeast. PWATs will approach 2 inches today and with weak shortwave troughs moving south through the mean flow, the area will experience good coverage of storms. Some brief heavy rainfall and gusty winds could occur with the storms. A slightly strong trough will move through Alabama this afternoon into the overnight which could keep convection ongoing into the overnight period, especially through our ALabama and western Florida panhandle counties. With increased cloud cover this afternoon, highs will reach the low to mid 90s and lows tonight will drop into the mid 70s. .SHORT TERM [Thursday Through Friday]... The southwestward extending axis of an upper trough along or just off the Atlantic seaboard will reach it's maximum amplitude on Thursday before lifting to the northeast through Friday. As it does, a vort max and closed low get cut off from the mean flow over our CWA. A surface reflection and deep layer moisture are also present with this feature. Point soundings from the GFS for Tallahassee show PW's over 2.0" throughout the period and as high as 2.43" Friday night. With the nearly saturated soundings the threat of strong to severe storms would appear very low. However, we will have to monitor for possible localized flooding from potentially very heavy downpours. PoPs will be unseasonably high (70-80%) even for July which is our second wettest month on average. Highs will be in the upper 80s to around 90 with lows Thursday night in the lower 70s. .LONG TERM [Friday Night Through Wednesday]... The latest EURO and GFS diverge on solutions over the extended period. The EURO keeps the advertised wetter than normal pattern in place as least through Tuesday before the upper low opens up and the surface low moves off the southeast U.S. coast while slowly intensifying. The GFS solution shows the nearly stacked low pressure system ramping up and moving off the NE FL/SE GA coast as early as Saturday night. As the surface low continues to intensify while lifting to the northeast, a much drier airmass gets pulled down from the resulting northerly flow Sunday through Monday before a modest amount of moisture returns Tuesday through Wednesday. To avoid the possibility of flip-flopping with the holiday weekend forecast we will continue with the wet scenario and hopefully see some model consensus over the next few runs. If the EURO wins out, heavy rain may become an increasing concern through the weekend into early next week. .MARINE... Winds will be west 15 knots or less with seas mainly 3 feet or less through the upcoming weekend. .FIRE WEATHER... No hazardous fire weather conditions are expected over the next few days. Numerous showers and thunderstorms are expected the next few days with the unsettled weather pattern persisting into the weekend. .HYDROLOGY... A wet pattern is forecast over the next several days. We'll need to watch for the potential for heavy rainfall heading into this weekend, especially given that above average convective coverage is expected leading up to this weekend. Currently, there are no significant concerns for flooding, but the pattern bears watching. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 73 89 73 / 30 80 50 80 40 Panama City 77 89 77 88 76 / 40 60 60 70 50 Dothan 73 88 72 88 72 / 40 80 50 80 30 Albany 73 90 74 90 73 / 50 80 40 80 30 Valdosta 73 90 73 88 72 / 30 80 40 90 30 Cross City 76 91 74 90 74 / 30 70 50 70 40 Apalachicola 78 89 77 87 77 / 30 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Barry LONG TERM...Barry AVIATION...Fieux MARINE...Barry FIRE WEATHER...Scholl HYDROLOGY...DVD
In the hours before
Special weather statement, Jul 1, 2:01 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
201 PM EDT Wed Jul 1 2020
GAZ123-125-127-142-144>146-011845-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-
Early GA-
201 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGHERTY...
MITCHELL...BAKER...SOUTHEASTERN CALHOUN AND EAST CENTRAL EARLY
COUNTIES IN SOUTHWESTERN GEORGIA...NORTHWESTERN COLQUITT AND
SOUTHWESTERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 245 PM
EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 10 miles northwest of Newton, moving southeast at 40 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Newton, Pelham, Camilla, Baconton, Doerun, Leary, Walker,
Douglasville, Sale City, Iveys Mill, Flint, Cotton, Holt, Lester,
Pritchetts, Mimsville, Poplar Arbor Church, Branchville, Greenough
and Rowena.
LAT...LON 3134 8388 3112 8391 3108 8432 3122 8454
3126 8454 3126 8459 3138 8478 3159 8441
TIME...MOT...LOC 1801Z 295DEG 34KT 3142 8447
21-WDLocal storm report, Jul 1, 2:08 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 1 NE DAWSON 31.79N 84.43W
07/01/2020 TERRELL GA EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN AT
VARIOUS LOCATIONS ACROSS THE COUNTY.
&&Special weather statement, Jul 1, 2:15 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Wed Jul 1 2020
GAZ125>127-145-011845-
Worth GA-Lee GA-Dougherty GA-Mitchell GA-
215 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...NORTHEASTERN
MITCHELL...SOUTHEASTERN LEE AND WORTH COUNTIES UNTIL 245 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Albany, moving southeast at 35 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Sylvester, Leesburg, Albany, Putney, Poulan, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Warwick, Bridgeboro,
Stocks, Radium Springs, Forrester, Lockett Crossing, Sylvester
Airport, South Albany, Tempy, Southwest Ga Regional A/P and
Parkerville.
LAT...LON 3186 8394 3184 8394 3184 8386 3182 8385
3183 8384 3181 8383 3180 8380 3162 8380
3162 8375 3151 8376 3134 8388 3157 8438
3162 8432 3162 8430 3165 8430 3185 8411
TIME...MOT...LOC 1815Z 295DEG 29KT 3163 8415
21-WDSpecial weather statement, Jul 1, 2:19 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
119 PM CDT Wed Jul 1 2020
FLZ008-108-011900-
Central Walton FL-South Walton FL-
119 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
200 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Niceville. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base and Villa Tasso.
LAT...LON 3055 8639 3059 8636 3054 8618 3048 8624
3049 8626 3047 8630 3042 8631 3043 8632
3048 8633 3047 8635 3047 8637 3046 8639
TIME...MOT...LOC 1819Z 301DEG 3KT 3048 8635Local storm report, Jul 1, 2:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG BLAKELY 31.38N 84.93W
07/01/2020 EARLY GA 911 CALL CENTER
ONE TREE DOWN IN BLAKELY.
&&Special weather statement, Jul 1, 2:37 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Tallahassee FL 237 PM EDT Wed Jul 1 2020 ALZ068-069-FLZ007>011-016-GAZ142-155-156-011915- Geneva AL-Houston AL-Central Walton FL-Holmes FL-Gadsden FL- Jackson FL-North Walton FL-Washington FL-Decatur GA-Seminole GA- Early GA- 237 PM EDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...SOUTHEASTERN HOUSTON... JACKSON...NORTHEASTERN WALTON...NORTHWESTERN GADSDEN...HOLMES... NORTHERN WASHINGTON...SOUTHWESTERN DECATUR...SOUTHWESTERN EARLY AND SEMINOLE COUNTIES UNTIL 315 PM EDT/215 PM CDT/... At 237 PM EDT/137 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles east of Florala to 10 miles west of Donalsonville. Movement was southeast at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cottonwood, Vernon, De Funiak Springs, Bonifay, Geneva, Marianna, Chipley, Graceville, Donalsonville, Dothan, Hartford, Taylor, Slocomb, Samson, Chattahoochee, Bradford, Union, Malone, Sneads and Gretna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3117 8619 3116 8500 3061 8450 3065 8615 TIME...MOT...LOC 1837Z 317DEG 14KT 3100 8619 3099 8504
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM EDT | Special Weather Statement | TAE | Lafayette, Taylor | 50 min |
| Jul 1, 10:14 AM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 1, 12:18 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jul 1, 12:34 PM EDT | Special Weather Statement | TAE | Walton, Washington | 41 min |
| Jul 1, 12:50 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| Jul 1, 12:55 PM EDT | Special Marine Warning | TAE | 35 min | |
| Jul 1, 1:18 PM EDT | Special Weather Statement | TAE | Walton | 42 min |
| Jul 1, 1:29 PM EDT | Special Weather Statement | TAE | Leon | 46 min |
| Jul 1, 2:19 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Jul 1, 2:37 PM EDT | Special Weather Statement | TAE | Holmes, Jackson | 38 min |
| Jul 1, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 37 min |
| Jul 1, 3:04 PM EDT | Special Weather Statement | TAE | Lafayette | 41 min |
| Jul 1, 3:21 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 39 min |
| Jul 1, 3:46 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Jul 1, 6:33 PM EDT | Special Weather Statement | TAE | Walton | 42 min |
| Jul 1, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 22 min |
| Jul 1, 7:42 PM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 1, 7:45 PM EDT | Special Weather Statement | TAE | Walton | 45 min |
| Jul 1, 12:32 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 43 min |
| Jul 1, 1:14 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 46 min |
| Jul 1, 1:27 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Randolph, Terrell, Worth | 48 min |
| Jul 1, 1:40 PM EDT | Special Weather Statement | TAE | Early, Miller | 65 min |
| Jul 1, 2:01 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 44 min |
| Jul 1, 2:09 PM EDT | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Jul 1, 2:15 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 30 min |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell, Seminole | 46 min |
| Jul 1, 3:35 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes, Thomas | 40 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Lowndes, Thomas | 35 min |
| Jul 1, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 29 min |
| Jul 1, 4:39 PM EDT | Special Weather Statement | TAE | Lanier | 36 min |
| Jul 1, 4:44 PM EDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Jul 1, 12:56 PM EDT | Special Weather Statement | TAE | Dale, Henry | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.